Alert archive / California / Wind Advisories in 2023
Wind Advisory 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 15, 2023, 3:05 AM PST for San Luis Obispo County, Santa Barbara County, Ventura County, California. It took effect at Jan 15, 2023, 6:00 PM PST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2023, 3:05 AM PST (11:05 UTC)
- In effect from
- Jan 15, 2023, 6:00 PM PST
- Expired
- Jan 16, 2023, 7:00 PM PST
- In force
- 25 hr
- Issued by
- NWS Los Angeles, CA
Counties San Luis Obispo County, CA, Santa Barbara County, CA, Ventura County, CA
The radar
The Vandenberg AFB radar (KVBX), 49 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 11.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
269 WWUS76 KLOX 151105 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 305 AM PST Sun Jan 15 2023 CAZ340-341-343-344-346-347-349-152200- /O.NEW.KLOX.WI.Y.0007.230116T0200Z-230116T1000Z/ San Luis Obispo County Beaches- San Luis Obispo County Inland Central Coast- Southern Salinas Valley-San Luis Obispo County Interior Valleys- Santa Barbara County Central Coast Beaches- Santa Barbara County Inland Central Coast- Santa Barbara County Southwestern Coast- Including the cities of Arroyo Grande, Avila Beach, Cambria, Morro Bay, Pismo Beach, Lopez Lake, Nipomo, San Luis Obispo, Atascadero, Lake Nacimiento, Paso Robles, San Miguel, Templeton, Carrizo Plain, Creston, Shandon, Lompoc, Vandenberg Space Force Base, Buellton, Santa Maria, El Capitan State Beach, Gaviota, Jalama Beach, and Refugio State Beach 305 AM PST Sun Jan 15 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...The Central Coast of San Luis Obispo and Santa Barbara Counties and interior San Luis Obispo County. * WHEN...From 6 PM this evening to 2 AM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ342-345-351>353-152200- /O.NEW.KLOX.WI.Y.0007.230116T0200Z-230116T1500Z/ Santa Lucia Mountains-San Luis Obispo County Mountains- Santa Ynez Mountains Western Range- Santa Ynez Mountains Eastern Range- Santa Barbara County Interior Mountains- Including the cities of Hearst Castle, Irish Hills, Caliente Range, La Panza Range, Santa Margarita Lake, San Marcos Pass, Big Pine Mountain, Figueroa Mountain, and San Rafael Mountain 305 AM PST Sun Jan 15 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The mountains of San Luis Obispo and Santa Barbara Counties. * WHEN...From 6 PM this evening to 7 AM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Munroe
5 follow-up statements
531 WWUS76 KLOX 152253 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 253 PM PST Sun Jan 15 2023 CAZ340-341-343-344-346-347-349-160700- /O.CON.KLOX.WI.Y.0007.230116T0200Z-230116T1000Z/ San Luis Obispo County Beaches- San Luis Obispo County Inland Central Coast- Southern Salinas Valley-San Luis Obispo County Interior Valleys- Santa Barbara County Central Coast Beaches- Santa Barbara County Inland Central Coast- Santa Barbara County Southwestern Coast- Including the cities of Arroyo Grande, Avila Beach, Cambria, Morro Bay, Pismo Beach, Lopez Lake, Nipomo, San Luis Obispo, Atascadero, Lake Nacimiento, Paso Robles, San Miguel, Templeton, Carrizo Plain, Creston, Shandon, Lompoc, Vandenberg Space Force Base, Buellton, Santa Maria, El Capitan State Beach, Gaviota, Jalama Beach, and Refugio State Beach 253 PM PST Sun Jan 15 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...The Central Coast of San Luis Obispo and Santa Barbara Counties and interior San Luis Obispo County. * WHEN...From 6 PM this evening to 2 AM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ342-345-351>353-160700- /O.CON.KLOX.WI.Y.0007.230116T0200Z-230116T1500Z/ Santa Lucia Mountains-San Luis Obispo County Mountains- Santa Ynez Mountains Western Range- Santa Ynez Mountains Eastern Range- Santa Barbara County Interior Mountains- Including the cities of Hearst Castle, Irish Hills, Caliente Range, La Panza Range, Santa Margarita Lake, San Marcos Pass, Big Pine Mountain, Figueroa Mountain, and San Rafael Mountain 253 PM PST Sun Jan 15 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The mountains of San Luis Obispo and Santa Barbara Counties. * WHEN...From 6 PM this evening to 7 AM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gomberg
053 WWUS76 KLOX 160311 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 711 PM PST Sun Jan 15 2023 CAZ059-161130- /O.EXB.KLOX.WI.Y.0007.230116T0600Z-230116T2300Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 711 PM PST Sun Jan 15 2023 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST MONDAY... * WHAT...South to southwest winds increasing to 20 to 30 mph with gusts up to 45 mph tonight, shifting to the west by mid morning Monday. Isolated gusts to 60 mph in the foothills. The strong winds will impact portions of Highways 14 and 138. * WHERE...Antelope Valley. * WHEN...Until 3 PM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ340-341-343-344-346-347-349-161000- /O.CON.KLOX.WI.Y.0007.000000T0000Z-230116T1000Z/ San Luis Obispo County Beaches- San Luis Obispo County Inland Central Coast- Southern Salinas Valley-San Luis Obispo County Interior Valleys- Santa Barbara County Central Coast Beaches- Santa Barbara County Inland Central Coast- Santa Barbara County Southwestern Coast- Including the cities of Arroyo Grande, Avila Beach, Cambria, Morro Bay, Pismo Beach, Lopez Lake, Nipomo, San Luis Obispo, Atascadero, Lake Nacimiento, Paso Robles, San Miguel, Templeton, Carrizo Plain, Creston, Shandon, Lompoc, Vandenberg Space Force Base, Buellton, Santa Maria, El Capitan State Beach, Gaviota, Jalama Beach, and Refugio State Beach 711 PM PST Sun Jan 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...The Central Coast of San Luis Obispo and Santa Barbara Counties and interior San Luis Obispo County. * WHEN...Until 2 AM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ342-345-351>353-161130- /O.CON.KLOX.WI.Y.0007.000000T0000Z-230116T1500Z/ Santa Lucia Mountains-San Luis Obispo County Mountains- Santa Ynez Mountains Western Range- Santa Ynez Mountains Eastern Range- Santa Barbara County Interior Mountains- Including the cities of Hearst Castle, Irish Hills, Caliente Range, La Panza Range, Santa Margarita Lake, San Marcos Pass, Big Pine Mountain, Figueroa Mountain, and San Rafael Mountain 711 PM PST Sun Jan 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST MONDAY... * WHAT...South to southwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...The mountains of San Luis Obispo and Santa Barbara Counties. * WHEN...From 6 PM this evening to 7 AM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gomberg
115 WWUS76 KLOX 161001 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 201 AM PST Mon Jan 16 2023 CAZ340-341-343-344-346-347-349-161700- /O.EXT.KLOX.WI.Y.0007.000000T0000Z-230116T1700Z/ San Luis Obispo County Beaches- San Luis Obispo County Inland Central Coast- Southern Salinas Valley-San Luis Obispo County Interior Valleys- Santa Barbara County Central Coast Beaches- Santa Barbara County Inland Central Coast- Santa Barbara County Southwestern Coast- Including the cities of Arroyo Grande, Avila Beach, Cambria, Morro Bay, Pismo Beach, Lopez Lake, Nipomo, San Luis Obispo, Atascadero, Lake Nacimiento, Paso Robles, San Miguel, Templeton, Carrizo Plain, Creston, Shandon, Lompoc, Vandenberg Space Force Base, Buellton, Santa Maria, El Capitan State Beach, Gaviota, Jalama Beach, and Refugio State Beach 201 AM PST Mon Jan 16 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...The Central Coast of San Luis Obispo and Santa Barbara Counties and interior San Luis Obispo County. * WHEN...Until 9 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ342-345-351>353-161700- /O.EXT.KLOX.WI.Y.0007.000000T0000Z-230116T1700Z/ Santa Lucia Mountains-San Luis Obispo County Mountains- Santa Ynez Mountains Western Range- Santa Ynez Mountains Eastern Range- Santa Barbara County Interior Mountains- Including the cities of Hearst Castle, Irish Hills, Caliente Range, La Panza Range, Santa Margarita Lake, San Marcos Pass, Big Pine Mountain, Figueroa Mountain, and San Rafael Mountain 201 AM PST Mon Jan 16 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...South to southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The mountains of San Luis Obispo and Santa Barbara Counties. * WHEN...Until 9 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-161700- /O.CON.KLOX.WI.Y.0007.000000T0000Z-230116T2300Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 201 AM PST Mon Jan 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...South to southwest winds increasing to 20 to 30 mph with gusts up to 45 mph tonight, shifting to the west by mid morning Monday. Isolated gusts to 60 mph in the foothills. The strong winds will impact portions of Highways 14 and 138. * WHERE...Antelope Valley. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
438 WWUS76 KLOX 161620 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 820 AM PST Mon Jan 16 2023 CAZ340>347-349-351>353-161730- /O.CAN.KLOX.WI.Y.0007.000000T0000Z-230116T1700Z/ San Luis Obispo County Beaches- San Luis Obispo County Inland Central Coast-Santa Lucia Mountains- Southern Salinas Valley-San Luis Obispo County Interior Valleys- San Luis Obispo County Mountains- Santa Barbara County Central Coast Beaches- Santa Barbara County Inland Central Coast- Santa Barbara County Southwestern Coast- Santa Ynez Mountains Western Range- Santa Ynez Mountains Eastern Range- Santa Barbara County Interior Mountains- Including the cities of Arroyo Grande, Avila Beach, Cambria, Morro Bay, Pismo Beach, Lopez Lake, Nipomo, San Luis Obispo, Hearst Castle, Irish Hills, Atascadero, Lake Nacimiento, Paso Robles, San Miguel, Templeton, Carrizo Plain, Creston, Shandon, Caliente Range, La Panza Range, Santa Margarita Lake, Lompoc, Vandenberg Space Force Base, Buellton, Santa Maria, El Capitan State Beach, Gaviota, Jalama Beach, Refugio State Beach, San Marcos Pass, Big Pine Mountain, Figueroa Mountain, and San Rafael Mountain 820 AM PST Mon Jan 16 2023 ...WIND ADVISORY IS CANCELLED... Winds have diminished below Advisory levels and the Wind Advisory has been cancelled. $$ CAZ354-355-170300- /O.EXB.KLOX.WI.Y.0007.000000T0000Z-230117T0300Z/ Ventura County Beaches-Ventura County Inland Coast- Including the cities of Oxnard, Point Mugu, Port Hueneme, Ventura, Camarillo, and East Ventura 820 AM PST Mon Jan 16 2023 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Ventura County Beaches and Ventura County Inland Coast. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-170300- /O.EXT.KLOX.WI.Y.0007.000000T0000Z-230117T0300Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 820 AM PST Mon Jan 16 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds increasing to 20 to 30 mph with gusts up to 45 mph. Isolated gusts to 55 mph in the foothills. * WHERE...Antelope Valley. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS... The strong winds will impact travel on portions of Highways 14 and 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Sirard
367 WWUS76 KLOX 170306 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 706 PM PST Mon Jan 16 2023 CAZ059-354-355-170415- /O.EXP.KLOX.WI.Y.0007.000000T0000Z-230117T0300Z/ Antelope Valley-Ventura County Beaches- Ventura County Inland Coast- Including the cities of Lancaster, Palmdale, Oxnard, Point Mugu, Port Hueneme, Ventura, Camarillo, and East Ventura 706 PM PST Mon Jan 16 2023 ...WIND ADVISORY HAS EXPIRED... Winds will continue to gradually diminish tonight, allowing the wind advisory to expire. $$ CAZ351-352-171100- /O.NEW.KLOX.WI.Y.0008.230117T0306Z-230117T1100Z/ Santa Ynez Mountains Western Range- Santa Ynez Mountains Eastern Range- Including the city of San Marcos Pass 706 PM PST Mon Jan 16 2023 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...Northwest to north winds 20 to 30 mph gusts to 45 mph, except local gusts to 55 mph near Montecito Hills. * WHERE...Santa Ynez Mountains Western Range and Santa Ynez Mountains Eastern Range. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gomberg
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 14, 10:40 PM PST, 4 hours 25 minutes earlier.
Area forecast discussion, Jan 14, 10:40 PM PST, 4 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1040 PM PST Sat Jan 14 2023
.SYNOPSIS...14/854 PM.
Periods of rain and mountain snow will continue through Monday
night, with a drying trend returning Tuesday and the remainder
of next week. High surf will continue across local beaches
through at least the middle of next week.
&&
.SHORT TERM (SAT-TUE)...14/850 PM.
Main rain band associated with cold front has pushed eastward a
bit faster than expected, with steady rain now confined to eastern
LA county and points south and east. Rainfall amounts have
generally ranged between 1 and 2 inches with today's storm, except
around 3 inches in some of the favored foothill/mountain areas of
Santa Barbara and San Luis Obispo counties. Peak rainfall rates
were generally in the 0.25-0.50 inch per hour range, except
locally up to 0.75 inch per hour across the favored S-SW facing
foothills/mountains of San Luis Obispo and Santa Barbara counties.
Another organized band of showers is moving into the Central
Coast this evening. With a colder and more unstable air mass in
place behind the cold front, there is a slight chance of
thunderstorms for all areas north of Point Conception until around
midnight. Have already seen some lightning strikes across the
coastal waters off the Central Coast, as well as southern Monterey
county. Any thunderstorms that develop could produce brief heavy
downpours, small hail, and gusty winds. Otherwise, scattered
showers will continue through the night across the remaining
portions of the forecast area, some of which could be moderate to
briefly heavy in nature. Current wind advisories that are in
effect until 9 pm this evening are going to be allowed to expire,
as wind speeds are gradually diminishing.
The next system still on track for Sunday night into Monday night.
Ensembles continue to indicate a weaker system with less moisture
to work with and lighter rain totals and rates. However,
deterministic solutions still show strong orthogonal flow across
the Transverse Range Sunday night into early Monday that could
generate at least half inch per hour rain rates and locally
higher on S-SW facing slopes. So while rain totals are expected
to lower than with today's system, the forecast leans towards the
higher end of the ensemble range. Overall looking at rain totals
mostly an inch or less for coast/valleys and 1-2 inches in the
foothills/mountains.
This next storm will also be colder, with snow levels ranging from
5000-6000 ft for the vast majority of the precip period. One
caveat is the NAM is showing a slug of warmer air moving in
Monday morning which pushes snow levels up to 6000-7000 ft before
dropping back down to 5000-6000 feet in the afternoon and then
way down to 3500-4000 feet Monday night into early Tuesday. Will
be keeping a close eye on snow potential for the Grapevine area on
Interstate 5 Monday night. With winds shifting to northwest
following the frontal passage Monday afternoon the combination of
the upslope winds and dropping temperatures could bring some light
accumulations, or at least a mix of rain and snow to the
Grapevine late Monday night into Tuesday. Freezing levels are
expected to drop further Tuesday to around 3000 ft so if enough
moisture lingers there through the day then snow showers could
continue at or even below pass level as well. Otherwise, just
breezy and cool Tuesday.
.LONG TERM (WED-SAT)...14/206 PM.
Looks like an extended dry period the rest of next week into the
following week. A inside slider will move through the Great Basin
Thursday with a few ensemble solutions bringing far enough west to
possibly bring some light showers to northern areas. However, the
vast majority keep the upper low too far east so the forecast
remains dry with lots of sunshine and slowly warming temperatures.
Mornings will be chilly next week with some valleys dipping into
the 30s. Later in the week into the next weekend there is strong
consensus on a moderate Santa Ana event event, with that offshore
flow pattern expected to continue into the following week.
&&
.AVIATION...15/0617Z.
At 0533Z at KLAX, there was neither a marine layer nor inversion.
There was a deep moist layer up to 5000 ft.
Low confidence in TAFs. Lowest confidence with cigs/vsby through
the period as they could vary frequently and be off by at least
one flight cat at times. There is a 20 percent chance that winds
are 5-10 kts stronger than indicated within the TAF at their peak,
especially KWJF/KPMD. Timing of rain changes could be off by +/-
2 hours.
There is a 20% chance of Tstorms with locally gusty winds and
small hail for KPRB and KSBP and 10% chance at KSMX thru 09Z.
KLAX...Low confidence in TAF. Timing of rain changes could be off
by +/- 2 hours. Cigs/Vsbys will vary frequently and could be off
by at least one flight cat at times, and BKN005-008 and 1-3SM
could be possible in heavier rain. Timing of winds switching west
could be off by 2 hours. Good confidence in any easterly wind
component remaining below 6 kt through 00Z Mon, then there is a
20% chance of a 12 kt easterly wind component.
KBUR...Low confidence in TAF. Timing of rain changes could be off
by +/- 2 hours. Cigs/Vis will vary frequently and could be off by
at least one flight cat.
&&
.MARINE...14/844 PM.
A series of Pacific storms will likely maintain Small Craft
Advisory (SCA) conditions across all waters through at least
Monday with seas of 9-16 feet (highest across the northern outer
waters and lowest across the southern inner waters) and periods of
SCA winds. Large, breaking waves will be possible at harbor
entrances through this evening and again Monday afternoon through
Tuesday.
There is a slight chance of a thunderstorm behind the initial
front this evening north of Point Conception, with greatest
chances north of Point Sal.
Winds and seas may remain elevated into the middle part of next
week with SCA conditions possibly continuing, especially across
the Outer Waters. Gale gusts of 35 kts are possible along a cold
front moving through the waters later Sunday evening into Monday
afternoon.
&&
.BEACHES...14/844 PM.
A slowly waning but still very powerful west swell of 8-15 feet
will support widespread high surf to southwest California beaches
with surf up to 16, locally 18 feet for the Central Coast and up
to 10, locally 12 feet elsewhere. The highest surf will continue
to occur along west facing beaches. In addition, increasing tide
heights combined with the large surf will bring a risk of minor
coastal flooding to local beaches, especially near times of high
tide.
There is a slight chance of thunderstorms with locally gusty winds
and small hail possible for beaches north of Point Conception
into this evening.
Another round of high surf is likely for many beaches early next
week as another Pacific storm system is expected to push into the
region.
For more details about the High Surf Advisories please see the
Coastal Flood Advisory (LAXCFWLOX) product.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory in effect until 3 AM PST Tuesday for
zones 53-54. (See LAXWSWLOX).
Wind Advisory in effect until midnight PST tonight for zone
59. (See LAXNPWLOX).
High Surf Advisory in effect until 10 PM PST Sunday for zones
87-340-346-354-362-364. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect until 10 PM PST Monday for
zones 645-650-655-670-673-676. (See LAXMWWLOX).
&&
PUBLIC...Gomberg/MW
AVIATION...Lund
MARINE...Sweet/Lund
BEACHES...Sweet/Lund
SYNOPSIS...Gomberg
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 1:52 PM PST | Coastal Flood Advisory | LOX | Los Angeles, San Luis Obispo, Santa Barbara, Ventura | 5 days |
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.